MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303345
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: it was reported that the tips of the cannula are breaking off into a vial or prior to injection.As a sample was unavailable for return, a thorough sample investigation could not be completed.It could be possible the customer is not using the product as intended.This product is not designed to be inserted through the stopper vial.If the product is not meeting the customer¿s needs, it may be beneficial to contact the local bd sales, or marketing representative, for additional product options.A device history record review was completed for provided material number 303345, lot number 1096755.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with no sample analysis the symptom reported by the customer could not be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that 3 bd interlink¿ blunt plastic cannulas' tips broke off: 2 into the vials when drawing up medicine, and 1 while opening the cannula.The following information was provided by the initial reporter: "customer reported they used this cannula and some of the tips of the cannulas are breaking off into the vials when they are drawing them up.Two occurrences happened when drawing up from a vial the tip broke off in the vial and 1 occurrence was when opening the cannula tip broke instantly.".

Brand Name
BD INTERLINK BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12468565
Report Number1911916-2021-00985
Device Sequence Number17366321
Product Code FMI
UDI-Device Identifier30382903033455
UDI-Public30382903033455
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Model Number303345
Device Catalogue Number303345
Device Lot Number1096755
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Initial Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1